Alert archive / Florida / Small Craft Advisories in 2015
Small Craft Advisory 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 20, 2015, 4:00 AM EST. It took effect at Feb 20, 2015, 7:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2015, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 20, 2015, 7:00 PM EST
- Expired
- Feb 22, 2015, 1:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
233 WHUS72 KTAE 200900 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EST FRI FEB 20 2015 ...HAZARDOUS BOATING CONDITIONS BEGINNING LATER TODAY... .WINDS WILL STEADILY INCREASE TODAY...BEGINNING WITH CAUTIONARY LEVELS LATE THIS AFTERNOON...BECOMING SOLID ADVISORY LEVEL BY THIS EVENING. GMZ750-755-770-775-211200- /O.NEW.KTAE.SC.Y.0013.150221T0000Z-150222T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 400 AM EST FRI FEB 20 2015 ...A SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY. * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. HIGHEST WEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
6 follow-up statements
631 WHUS72 KTAE 201501 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 AM EST FRI FEB 20 2015 ...HAZARDOUS BOATING CONDITIONS BEGINNING LATER TODAY... .WINDS WILL STEADILY INCREASE TODAY...BEGINNING WITH CAUTIONARY LEVELS LATE THIS AFTERNOON...BECOMING SOLID ADVISORY LEVEL BY THIS EVENING. GMZ750-755-770-775-202315- /O.CON.KTAE.SC.Y.0013.150221T0000Z-150222T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1001 AM EST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY. * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET. HIGHEST WEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
794 WHUS72 KTAE 202115 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 415 PM EST FRI FEB 20 2015 ...HAZARDOUS BOATING CONDITIONS LIKELY THROUGH SATURDAY EVENING... GMZ750-755-770-775-210930- /O.CON.KTAE.SC.Y.0013.150221T0000Z-150222T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 415 PM EST FRI FEB 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. * PEAK SEAS: 6 TO 9 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST WEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DVD
235 WHUS72 KTAE 210936 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 436 AM EST SAT FEB 21 2015 ...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS EVENING... GMZ750-755-770-775-220600- /O.EXT.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 436 AM EST SAT FEB 21 2015 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT... THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 1 AM EST SUNDAY. * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. * PEAK SEAS: 6 TO 9 FEET OCCASIONALLY UP TO 11 FEET...HIGHEST WEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
801 WHUS72 KTAE 211452 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 AM EST SAT FEB 21 2015 ...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS EVENING... GMZ750-755-770-775-212300- /O.CON.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 952 AM EST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET...HIGHEST WEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCDERMOTT
929 WHUS72 KTAE 212324 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 624 PM EST SAT FEB 21 2015 ...HAZARDOUS BOATING CONDITIONS WILL CONTINUE PAST MIDNIGHT TONIGHT... GMZ750-755-770-775-220400- /O.CON.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 624 PM EST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET...HIGHEST TO THE SOUTHWEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOULD
679 WHUS72 KTAE 220153 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 853 PM EST SAT FEB 21 2015 ...HAZARDOUS BOATING CONDITIONS WILL CONTINUE PAST MIDNIGHT TONIGHT... GMZ750-755-770-775-220600- /O.CON.KTAE.SC.Y.0013.000000T0000Z-150222T0600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 853 PM EST SAT FEB 21 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. * PEAK WINDS: SOUTHEAST 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. * PEAK SEAS: 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET...HIGHEST TO THE SOUTHWEST OF APALACHICOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOULD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:33 AM EST, 27 minutes earlier.
Area forecast discussion, Feb 20, 3:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 AM EST Fri Feb 20 2015
.Near Term [Through Today]...
We are on track to see a widespread hard freeze across the region
this morning. In fact, the hard freeze is already underway in some
areas. The massive upper low will lift northeast today with nearly
zonal flow in place across the Gulf Coast states by day's end.
Surface high pressure will slide southeast from the Tennessee Valley
to coastal North Carolina today which will veer our winds to a more
mild easterly direction. We therefore expect a greater temperature
recovery today under full sun. Max temps in the 40s will be limited
to areas north of a Valdosta to Dothan line with lower 50s to the
south of that line.
.Short Term [Tonight Through Sunday]...
Over the course of the short range forecast, the anomalous eastern
CONUS trough will lift out of the Southeast with mostly zonal flow
prevailing aloft as the southern stream lifts north. By Sunday, a
northern and southern stream anomaly will merge over the Southern
Plains and move east into the Mississippi and Ohio Valleys. At the
surface, high pressure will follow behind the departing trough,
veering flow to the south Saturday through Sunday. Through the day
Sunday, a cold front will near the Tri-State region associated
with the aforementioned merging systems.
As far as rain chances are concerned, we'll remain mostly dry
through Sunday. Saturday features no chance for rain, while a
slight chance exits on Sunday as weak isentropic ascent may occur
with the veering low-layer flow and some rain may creep into our
westernmost counties associated with the approaching frontal
system. So, the best chance for rain on Sunday will be west of the
Apalachicola river in Florida, and across southeast AL and extreme
southwest GA.
A drastic change in temperatures is expected during the period.
Both Saturday and Sunday will feature above average daytime
temperatures, with highs in the low 70s on Saturday, and possibly
in the middle to upper 70s on Sunday. While we'll have one more
night in the 30s tonight, Saturday night will likely be in the 50s
everywhere.
.Long Term [Sunday Night Through Friday]...
There is a lot of uncertainty in the extended range forecast as
the GFS and ECMWF cannot agree on the strength of a northern
stream anomaly diving through the Plains. Thus, this difference
propagates into just how the northern stream will affect the
southern stream, and subsequently how the surface patterns evolve
locally. Either way, it appears as though we'll be transitioning
over to a wet period with the possibility for two frontal systems,
one early next week, and another later in the week. With a more
active pattern, expect average temperatures to be slightly below
normal, though the coldest air would likely be behind the second
system late in the week.
&&
.Aviation...
[Through 06Z Saturday]
VFR conditions will prevail through the period with light winds.
&&
.Marine...
Winds will gradually increase through today, eventually to
advisory levels tonight as the calm center of high pressure moves
east. Expect headline conditions to cease as a weak area of low
pressure moves through the Gulf late in the weekend. We'll likely
see a couple rounds of headline levels next week as a couple of
frontal systems move into and through the Gulf.
&&
.Fire Weather...
The dry airmass will continue to encompass the region today. Red
flag warnings continue for Southeast Alabama and Walton County
Florida and have now also been issued for Leon and Wakulla Counties
in Florida. ERC values were observed very near criteria in the
latter two counties yesterday and another very dry afternoon with RH
down in the teens is expected to bump this fuel moisture component
to critical levels today. Onshore flow will increase humidity levels
substantially for Saturday with red flag conditions not expected
next week. Dispersion indices will be relatively low today and high
on Saturday.
&&
.Hydrology...
Rivers are currently running low. While rain chances will return
over the weekend, rainfall totals are not expected to be sufficient
to cause any flooding concerns.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 54 36 70 51 77 / 0 0 0 10 30
Panama City 52 45 66 58 70 / 0 0 0 20 40
Dothan 49 36 68 52 72 / 0 0 0 30 50
Albany 48 33 67 50 73 / 0 0 0 20 40
Valdosta 50 34 69 50 77 / 0 0 0 10 20
Cross City 53 35 71 51 78 / 0 0 0 10 10
Apalachicola 53 45 65 58 70 / 0 0 0 10 30
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning until 9 AM EST /8 AM CST/ this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
Red Flag Warning from 9 AM this morning to 5 PM CST this
afternoon for Central Walton-Inland Walton-South Walton.
Red Flag Warning from 8 AM this morning to 7 PM EST this evening
for Inland Wakulla-Leon.
GA...Hard Freeze Warning until 9 AM EST this morning for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Hard Freeze Warning until 8 AM CST this morning for Coffee-Dale-
Geneva-Henry-Houston.
Red Flag Warning from 9 AM this morning to 5 PM CST this
afternoon for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory from 7 PM EST this evening until 7 PM
EST Saturday evening for waters from Destin to the
Ochlockonee River out to 60 NM.
&&
NEAR TERM...WOOL
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...WOOL
MARINE...HARRIGAN
FIRE WEATHER...WOOL
HYDROLOGY...WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 10:15 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 57 hr |
| Feb 20, 6:02 PM EST | High Surf Advisory | TAE | Walton | 28 hr |
Nearby
Small Craft Advisories in Florida, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.